New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

suzie5
New Member


Date Joined Sep 2008
Total Posts : 2
   Posted 9/1/2008 12:20 PM (GMT -7)   
I recently was on an antibiotic (Septra/Bactrim) that caused me to break out in hives.  I stopped the medication 5 days ago, but the hives are still there.  How long does it take for allergic hives to disappear?

Chartreux
Veteran Member


Date Joined Aug 2006
Total Posts : 9622
   Posted 9/2/2008 8:09 AM (GMT -7)   
Hello and nice to meet you! You might want to call your doctor and report having hives to this medication to him/her. You might need to be put on another antibotic if your not feeling better, plus he might recommend a topical steroid cream to help with the hives with benadryl. All allergic reactions should always be reported to your doctor first no matter how small a reaction, cause next time it could be more severe such as going into anaphylaxsis, which is not a good thing. I'm very allergic to erythromycin and can never have it again and I have a medic alert bracelet cause of this allergy. anyone with a allergy to an antibotic should really have a medic alert bracelet..
Hope this info helps and that your feeling better soon..
soft hugz.....
************************
* Asthma
* Allergies
* Osteoarthritis
* Spinal Stenosis
* Mild DDD
* Enlarged
Pituitary Gland
* Fibromyalgia
*************************

Patient: "I always see spots with my eyes"
Doctor: "Didn't the new glasses help?"
Patient "Yes, now I see the spots clearer"


suzie5
New Member


Date Joined Sep 2008
Total Posts : 2
   Posted 9/4/2008 2:20 PM (GMT -7)   
Thank you for your reply.  I did go to  my doctor and did not need further antibiotics since my skin lesion had already healed.  He did say that the hives should have gone away within a week.  Since I had been off the antibiotic for over a week he put me on Prednisone to get rid of the hives, but now I think the allergy has morphed (or something of that nature) because whenever I take my high blood pressure medication, Lisinopril, the sypmtoms come back. Now I need to change that medication.  suzie5  mad

Chartreux
Veteran Member


Date Joined Aug 2006
Total Posts : 9622
   Posted 9/5/2008 12:00 PM (GMT -7)   
You can get allergy testing done with certain medications, I had allergy testing done for Lidocaine and lucky I'm not allergic to that.. You might want to get a referral to an allergist. Also you should've asked your doctor if taking benadryl would help with the reaction. I'm allergic to cabergoline as it cause a rash under my arms and I use a steroid cream every other night topically. It helps but I'll need to stay on this medication, as they only make three for this illness and the other two didn't work, so I'm stuck, for now, with a med I'm allergic to, But you could always ask to try another high blood pressure medication as they make lots of those.
Good luck to you...
and lots of soft hugz.........
************************
* Asthma
* Allergies
* Osteoarthritis
* Spinal Stenosis
* Mild DDD
* Enlarged
Pituitary Gland
* Fibromyalgia
*************************

Patient: "I always see spots with my eyes"
Doctor: "Didn't the new glasses help?"
Patient "Yes, now I see the spots clearer"


luv2cruise
New Member


Date Joined Sep 2008
Total Posts : 9
   Posted 9/13/2008 8:31 AM (GMT -7)   
I am just so desperate for help. I have had hives since December 8, 2007, and I feel like I am losing my mind. I itch and break out constantly. I have tried so many medications. I just don't know where to turn. I just had a miserable night. My upper lip is swollen and I have wheals all over my body. What is the answer?

Luvv
New Member


Date Joined Sep 2008
Total Posts : 2
   Posted 9/20/2008 10:52 AM (GMT -7)   
You can take either Allegra, Claritin, or Xyzal to get rid of the hives.  I don't know what trigger the hives, but when I get them, they get worse and worse and will not go away until I take one of the above medications.  The hives will come back within a week unless you take the medication for at least 3 months straight.  Mine went away for at least 6 years now.

Post Edited (Luvv) : 9/20/2008 1:54:18 PM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 5:50 AM (GMT -7)
There are a total of 2,732,901 posts in 301,070 threads.
View Active Threads


Who's Online
This forum has 151224 registered members. Please welcome our newest member, teacher2many.
222 Guest(s), 8 Registered Member(s) are currently online.  Details
PeterK, Susannah R., mtm3461, rocckyd, Redwing57, Sherrine, JaxCalvin, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer